The Michigan Mathematical Journal

Grimm's conjecture and smooth numbers

Shanta Laishram and M. Ram Murty

Full-text: Open access

Article information

Michigan Math. J., Volume 61, Issue 1 (2012), 151-160.

First available in Project Euclid: 8 March 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11N05: Distribution of primes 111N35 111N37
Secondary: 11L20: Sums over primes 11L26: Sums over arbitrary intervals


Laishram, Shanta; Murty, M. Ram. Grimm's conjecture and smooth numbers. Michigan Math. J. 61 (2012), no. 1, 151--160. doi:10.1307/mmj/1331222852.

Export citation


  • R. C. Baker and G. Harman, Numbers with a large prime factor, Acta Arith. 73 (1995), 119–145.
  • H. Cramér, On the order of magnitude of the difference between consecutive prime numbers, Acta Arith. 2 (1936), 23–46.
  • K. Dickman, On the frequency of numbers containing prime factors of a certain relative magnitude, Ark. Mat. Astr. Fys. 22 (1930), 1–14.
  • P. Dusart, Inégalitiés explicites pour $\psi(X),\theta ( X),\pi( X)$ et les nombres premiers, C. R. Math. Acad. Sci. Soc. R. Can. 21 (1999), 53–59.
  • P. Erdős and C. Pomerance, An analogue of Grimm's problem of finding distinct prime factors of consecutive integers, Util. Math. 24 (1983), 45–65.
  • P. Erdős and J. L. Selfridge, Some problems on the prime factors of consecutive integers II, Proc. Washington State Univ. conference on number theory (Pullman, 1971), pp. 13–21, Washington State Univ., Pullman, 1971.
  • J. B. Friedlander and J. C. Lagarias, On the distribution in short intervals of integers having no large prime factor, J. Number Theory 25 (1987), 249–273.
  • C. A. Grimm, A conjecture on consecutive composite numbers, Amer. Math. Monthly 76 (1969), 1126–1128.
  • P. Hall, On representatives of subsets, J. London Math. Soc. 10 (1935), 26–30.
  • G. Harman, Integers without large prime factors in short intervals and arithmetic progressions, Acta Arith. 91 (1999), 279–289.
  • A. Hildebrand and G. Tenenbaum, Integers without large prime factors, J. Théor. Nombres Bordeaux 5 (1993), 411–484.
  • S. Laishram and T. N. Shorey, Grimm's conjecture on consecutive integers, Int. J. Number Theory 2 (2006), 207–211.
  • H. Maier, Primes in short intervals, Michigan Math. J. 32 (1985), 221–225.
  • K. Ramachandra, A note on numbers with a large prime factor, J. London Math. Soc. (2) 1 (1969), 303–306.
  • K. Ramachandra, T. N. Shorey, and R. Tijdeman, On Grimm's problem relating to factorisation of a block of consecutive integers, J. Reine Angew. Math. 273 (1975), 109–124.
  • –––, On Grimm's problem relating to factorisation of a block of consecutive integers II, J. Reine Angew. Math. 288 (1976), 192–201.
  • H. Robbins, A remark on Stirling's formula, Amer. Math. Monthly 62 (1955), 26–29.
  • J. B. Rosser and L. Schoenfeld, Approximate formulas for some functions of prime numbers, Illinois J. Math. 6 (1962), 64–94.